MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SITE~RITE PROBE COVER KIT WITH GEL (48 IN); TRANSDUCER, ULTRASONIC, DIAGNOSTIC

BARD ACCESS SYSTEMS SITE~RITE PROBE COVER KIT WITH GEL (48 IN); TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken probe cover confirmed and appeared to be related to the use of the device.Two siterite probe cover kits were returned for investigation in opened packaging.This report addresses the second sample.The product label showed lot: redq0594.The probe cover was removed from the packaging.Evidence of use was observed as gel was present throughout the sample.The second bag was observed to have a large hole near the distal end.Microscopic observation of the holes in the first probe cover revealed them to be ¿c¿ shaped.The edges were rough and uneven.The second probe cover tear edges were also observed to be rough and uneven.The surrounding material showed evidence of plastic deformation.Based on the characteristics of the damage observed on both probe covers, the damage was likely caused during handling and use of the device.The product instructions for use (ifu) states, "caution: always snap the needle guide on to the probe hook.Do not slide the needle guide on to the needle guide hook, as the sterile sheath may tear.".
 
Event or Problem Description
It was reported that once inserted the cover upon the probe of the ultrasound, the cover opened causing loss of sterility.It appears a longitudinal hole in the bag following the welding of the plastic.Two probe covers were returned.This report addresses the second probe cover.

Brand Name
SITE~RITE PROBE COVER KIT WITH GEL (48 IN)
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9036130
Report Number3006260740-2019-02702
Device Sequence Number11446860
Product Code ITX
UDI-Device Identifier00801741037801
UDI-Public(01)00801741037801
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K042445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9001C0197
Device Lot NumberREDQ0594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight65